Alert archive / Iowa / River Flood Warnings in 2018

River Flood Warning 276, NWS Sioux Falls, SD

December 28, 2018Clay County, Iowa

NWS Sioux Falls, SD issued this river flood warning at Dec 28, 2018, 10:24 AM CST for Clay County, Iowa. It took effect at Dec 28, 2018, 2:24 PM CST. It was in force for 54 hr.

The area

The outline as issued.

The facts

Issued
Dec 28, 2018, 10:24 AM CST (16:24 UTC)
In effect from
Dec 28, 2018, 2:24 PM CST
Expired
Dec 30, 2018, 8:00 PM CST
In force
54 hr
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Flood severity
Minor

County Clay County, IA

The radar

The Sioux Falls radar (KFSD), 137 km from the middle of the area, began a volume at 16:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Little Sioux River at Spencer (SPWI4).

Action stage
9 ft
Minor stage
10 ft
Moderate stage
14 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

170 
WGUS43 KFSD 281624
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Sioux Falls SD
1024 AM CST Fri Dec 28 2018

...The National Weather Service in Sioux Falls has issued a flood 
warning for the following rivers in Iowa...

  Ocheyedan River Near Spencer
  Little Sioux River at Spencer
  Little Sioux River At Linn Grove
 
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest 
forecasts. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive cars through flooded areas. the water 
depth and road condition may be unsafe.

Additional information is available at 
 
http://water.weather.gov/ahps2/index.php?wfo=fsd

Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.

The next scheduled statement will be issued tomorrow morning.

&&

IAC041-292023-
/O.NEW.KFSD.FL.W.0275.181228T1900Z-181230T1500Z/
/SPOI4.1.ER.181228T1900Z.181229T0000Z.181229T1500Z.NO/
1024 AM CST Fri Dec 28 2018

The National Weather Service in Sioux Falls has issued a 

* Flood Warning for 
  The Ocheyedan River Near Spencer.
* until Sunday morning.
* At 09AM Friday the stage was 7.51 feet.
* Minor flooding is forecast.
* Flood stage is 8.00 feet.
* At stages near 8.0 feet...Minor flooding of pasture land begins. 

&&
 
LAT...LON 4313 9529 4317 9527 4314 9521 4314 9515
          4313 9515 4311 9520

$$

IAC041-292023-
/O.NEW.KFSD.FL.W.0276.181228T2024Z-181231T0200Z/
/SPWI4.1.ER.181228T2024Z.181229T0600Z.181230T0200Z.NO/
1024 AM CST Fri Dec 28 2018

The National Weather Service in Sioux Falls has issued a 

* Flood Warning for 
  The Little Sioux River at Spencer.
* from this afternoon to Sunday evening.
* At 09AM Friday the stage was 9.59 feet.
* Minor flooding is forecast.
* Flood stage is 10.00 feet.
* At stages near 10.0 feet...The right bank overflows, and minor 
flooding of the Spencer city park and some rural agricultural areas 
begins. 

&&
 
LAT...LON 4321 9528 4321 9517 4314 9503 4299 9503
          4302 9510 4310 9511 4314 9523

$$

IAC021-041-292023-
/O.NEW.KFSD.FL.W.0277.181229T0730Z-190102T0600Z/
/LNNI4.1.ER.181229T0730Z.181231T0000Z.190101T0600Z.NO/
1024 AM CST Fri Dec 28 2018

The National Weather Service in Sioux Falls has issued a 

* Flood Warning for 
  The Little Sioux River At Linn Grove.
* from late tonight to late Tuesday night.
* At 10AM Friday the stage was 17.57 feet.
* Minor flooding is forecast.
* Flood stage is 18.00 feet.
* At stages near 18.5 feet...The city park in Sioux Rapids is 
flooded. 

&&
 
LAT...LON 4302 9510 4299 9503 4287 9512 4288 9536
          4296 9543 4293 9520

$$

&& 
Location Flood    Latest Observed   Maximum Forecast  
         Stage    Stage  Time       Stage  Time       

OCHEYEDAN RIVER
SPOI4    8.0       7.51 Fri 10 AM    8.5  Fri 6 PM    

LITTLE SIOUX RIVER
SPWI4    10.0      9.59 Fri 9 AM    10.6  Sat 12 AM   

LNNI4    18.0     17.57 Fri 10 AM   19.1  Sun 6 PM    

ADAMS
1 follow-up statement
122 
WGUS83 KFSD 290322
FLSFSD
Flood Statement
National Weather Service Sioux Falls SD
922 PM CST Fri Dec 28 2018

...The Flood Warning is cancelled for the following rivers in Iowa...

  Ocheyedan River Near Spencer
  Little Sioux River at Spencer
 
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest 
forecasts. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Do not drive cars through flooded areas. the water 
depth and road condition may be unsafe.

Additional information is available at 
 
http://water.weather.gov/ahps2/index.php?wfo=fsd

Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.

The next scheduled statement will be issued tomorrow morning.

&&

IAC041-290352-
/O.CAN.KFSD.FL.W.0276.000000T0000Z-181231T0200Z/
/SPWI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
922 PM CST Fri Dec 28 2018

The Flood Warning is cancelled for
  The Little Sioux River at Spencer.
* At 08PM Friday the stage was 9.44 feet.
* Flood stage is 10.00 feet.
* Forecast...The river crested below flood stage at 9.7 feet. The 
  river will fall to 8.7 feet by noon December 30.
* At stages near 9.5 feet...The lower left bank overflows and very 
  minor flooding of low lands begins. 

&&
 
LAT...LON 4321 9528 4321 9517 4314 9503 4299 9503
          4302 9510 4310 9511 4314 9523

$$

IAC041-290352-
/O.CAN.KFSD.FL.W.0275.000000T0000Z-181230T1500Z/
/SPOI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
922 PM CST Fri Dec 28 2018

The Flood Warning is cancelled for
  The Ocheyedan River Near Spencer.
* At 08PM Friday the stage was 7.13 feet.
* Flood stage is 8.00 feet.
* Forecast...The river crested below flood stage at 7.6 feet. The 
  river will fall to 5.0 feet by noon December 30.
* At stages near 7.0 feet...Minor flooding of some ditches begins. 

&&
 
LAT...LON 4313 9529 4317 9527 4314 9521 4314 9515
          4313 9515 4311 9520

$$

&& 
Location Flood    Latest Observed   Recent Observed
         Stage    Stage  Time       Crest  Time

LITTLE SIOUX RIVER
SPWI4    10.0      9.44 Fri 8 PM      9.7  Fri Dec 28

OCHEYEDAN RIVER
SPOI4     8.0      7.13 Fri 9 PM      7.6  Fri Dec 28

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Dec 28, 5:26 AM CST, 4 hours 58 minutes earlier.

Area forecast discussion, Dec 28, 5:26 AM CST, 4 hours 58 minutes before
Area Forecast Discussion
National Weather Service Sioux Falls SD
526 AM CST Fri Dec 28 2018

.SHORT TERM...(Today and Tonight)
Issued at 345 AM CST Fri Dec 28 2018

Cyclonic flow around low over western Wisconsin resulting in gusty
northwest winds.  Isentropic lift gradually wanes through the day,
but could still see some light snow/flurries lingering through the
day as atmospheric column cools and dendritic layer develops near the
surface.

Early this morning, model soundings suggest saturation issues aloft,
and with surface observations in northwest Iowa suggesting mixed
precipitation, elected to issue a winter weather advisory for
remaining counties in the east.  Have also extended the advisory in
time a few hours for gusty winds and blowing snow concerns.

With cold air advection through the day, temperatures will fall
throughout the day.  Expect temperatures to be in the single digits
above zero by early afternoon, but with strong north winds remaining
through the afternoon hours, could see wind chills approach advisory
levels along the highway 14 corridor and along the Buffalo Ridge in
southwest Minnesota.

Tonight, temperatures at 925 hpa fall into the upper teens below
zero leading to the coldest night across the region so far this
season.  Clearing skies and decreasing winds will allow for decent
radiative conditions across the fresh snowpack. With that said,
southwesterly winds kick in after 06Z west of I-29 drawing warmer
air into the region.

.LONG TERM...(Saturday through Thursday)
Issued at 345 AM CST Fri Dec 28 2018

Should see a warming trend through the weekend ahead of the next
system arriving on New Years eve.  Ahead of the system, dendritic
layer appears to suffer saturation issues, but growing saturation
near the surface may lead to some freezing drizzle across the area.
As the robust lift moves into the region, expect snow to develop.
Snow should be fairly light, generally totaling around an inch or
less.  Heaviest snowfall appears to be along the highway 14 corridor
closer to the mid-level wave.

Behind the departing wave, temperatures plummet back into the deep
freeze and remain there for the first few days of 2019.  Expect to
see some warming late next week as a chinook type pattern develops,
though mainly dry conditions look to prevail outside of New Years
Eve.

&&

.AVIATION...(For the 12Z TAFS through 12Z Saturday morning)
Issued at 522 AM CST Fri Dec 28 2018

Gusty north winds will create areas of blowing snow as snow
gradually winds down around the area. MVFR ceilings will hang
tough through much of the day, but eventually break from west to
east. Clear skies and light winds are expected Friday night into
Saturday morning.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...Winter Weather Advisory until noon CST today for SDZ053>056-
     058>071.

     Winter Storm Warning until noon CST today for SDZ038>040.

     Winter Weather Advisory until 6 AM CST early this morning for
     SDZ050-052-057.

MN...Winter Weather Advisory until noon CST today for MNZ080-081-089-
     090-097-098.

     Winter Storm Warning until noon CST today for MNZ071-072.

IA...Winter Weather Advisory until noon CST today for IAZ001>003-
     012>014-020>022-031-032.

NE...Winter Weather Advisory until noon CST today for NEZ013-014.

&&

SHORT TERM...BT
LONG TERM...BT
AVIATION...BT
Hazardous weather outlook, Dec 28, 4:36 AM CST, 5 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Sioux Falls SD
436 AM CST Fri Dec 28 2018

IAZ001>003-012>014-020>022-031-032-MNZ098-NEZ013-014-SDZ038>040-
050-052>071-291045-
Lyon IA-Osceola-Dickinson-Sioux-O'Brien-Clay IA-Plymouth-Cherokee-
Buena Vista-Woodbury-Ida-Rock-Dixon-Dakota-Beadle-Kingsbury-
Brookings-Gregory-Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora-
Davison-Hanson-McCook-Minnehaha-Charles Mix-Douglas-Hutchinson-
Turner-Lincoln SD-Bon Homme-Yankton-Clay SD-Union-
436 AM CST Fri Dec 28 2018

This Hazardous Weather Outlook is for portions of northwest Iowa,
west central Iowa, southwest Minnesota, northeast Nebraska,
central South Dakota, east central South Dakota, south central
South Dakota, and southeast South Dakota.

.DAY ONE...Today and Tonight

Snow and blowing snow are expected through the day today.
Additional snow accumulations are expected to be an inch or less.

Much colder air will move into the region behind this winter
storm for Friday and Saturday. Wind chills in the single digits
and teens below zero appear likely tonight into Saturday morning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Light snow will be possible New Years Eve. Snow amounts are
expected to be an inch or less.

Another blast of cold air Monday night into Tuesday will bring
wind chill values of 20 below to 30 below zero.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MNZ071-072-080-081-089-090-097-291045-
Lincoln MN-Lyon MN-Murray-Cottonwood-Nobles-Jackson-Pipestone-
436 AM CST Fri Dec 28 2018

This Hazardous Weather Outlook is for portions of southwest
Minnesota.

.DAY ONE...Today and Tonight

Snow and blowing snow are expected through the day today.
Additional snow accumulations are expected to be an inch or less.

Much colder air will move into the region behind this winter
storm for Friday and Saturday. Wind chills will approach 20 below
Friday afternoon and remain there through Saturday morning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Light snow will be possible New Years Eve. Snow amounts are
expected to be an inch or less.

Another blast of cold air Monday night into Tuesday will bring
wind chill values of 20 below to 30 below zero.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Dec 28, 8:01 AM CST, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
801 AM CST FRI DEC 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     HEAVY SNOW       2 S ARMOUR              43.30N 98.34W
12/28/2018  M8.0 INCH        DOUGLAS            SD   EMERGENCY MNGR

&&

AK
Local storm report, Dec 28, 8:23 AM CST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
823 AM CST FRI DEC 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             TYNDALL                 42.99N 97.86W
12/28/2018  M7.6 INCH        BON HOMME          SD   CO-OP OBSERVER

            CO-OP OBSERVER STATION TYNS2, TYNDALL.

0700 AM     SNOW             ORANGE CITY             43.00N 96.05W
12/28/2018  M0.8 INCH        SIOUX              IA   CO-OP OBSERVER

            CO-OP OBSERVER STATION ORCI4, ORANGE CITY.

0700 AM     SNOW             1 WNW CANTON            43.31N 96.59W
12/28/2018  M3.5 INCH        LINCOLN            SD   CO-OP OBSERVER

            CO-OP OBSERVER STATION CNNS2, CANTON.

0700 AM     SNOW             2 N CHESTER             43.93N 96.93W
12/28/2018  M7.1 INCH        LAKE               SD   CO-OP OBSERVER

            CO-OP OBSERVER STATION CHES2, CHESTER 2N.

0700 AM     SNOW             2 NNE WORTHINGTON       43.65N 95.58W
12/28/2018  M3.0 INCH        NOBLES             MN   CO-OP OBSERVER

            CO-OP OBSERVER STATION WRNM5, WORTHINGTON.

0700 AM     SNOW             1 WNW LAKEFIELD         43.68N 95.18W
12/28/2018  M2.3 INCH        JACKSON            MN   CO-OP OBSERVER

            CO-OP OBSERVER STATION LKFM5, LAKEFIELD.

0630 AM     SNOW             2 ESE YANKTON           42.88N 97.36W
12/28/2018  M7.5 INCH        YANKTON            SD   CO-OP OBSERVER

            CO-OP OBSERVER STATION YTNS2, 2 SE YANKTON.

0600 AM     SNOW             EDGERTON                43.87N 96.13W
12/28/2018  M4.5 INCH        PIPESTONE          MN   COCORAHS

            COCORAHS STATION MN-PS-6, EDGERTON.

0600 AM     SNOW             HURLEY                  43.28N 97.09W
12/28/2018  M4.5 INCH        TURNER             SD   COCORAHS

            COCORAHS STATION SD-TR-9, HURLEY.

1100 PM     SNOW             2 S MITCHELL            43.70N 98.04W
12/27/2018  M11.4 INCH       DAVISON            SD   CO-OP OBSERVER

            CO-OP OBSERVER STATION MCLS2, MITCHELL.

0700 PM     SNOW             IROQUOIS                44.37N 97.85W
12/27/2018  M7.3 INCH        KINGSBURY          SD   CO-OP OBSERVER

            CO-OP OBSERVER STATION IRQS2, HURON-18MI.E.

0500 PM     SNOW             2 E CONCORD             42.38N 96.96W
12/27/2018  M0.3 INCH        DIXON              NE   CO-OP OBSERVER

            CO-OP OBSERVER STATION NESN1, NORTHEAST
            EXPERIMENT STATION.

&&
Local storm report, Dec 28, 8:28 AM CST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
828 AM CST FRI DEC 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1013 AM     HEAVY RAIN       3 N SIOUX CENTER        43.11N 96.18W
12/27/2018  M1.20 INCH       SIOUX              IA   PUBLIC

            THIS IS THE WATER CONTENT INCLUDING 1 INCH
            OF SNOW THAT FELL YESTERDAY MORNING BEFORE
            IT TURNED TO RAIN.

&&
Local storm report, Dec 28, 8:43 AM CST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
843 AM CST FRI DEC 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0641 AM     HEAVY SNOW       2 S HURON               44.34N 98.22W
12/28/2018  M7.5 INCH        BEADLE             SD   OFFICIAL NWS OBS

            EVENT TOTAL SNOWFALL.

&&
Local storm report, Dec 28, 9:09 AM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
909 AM CST FRI DEC 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0907 AM     SNOW             2 N SIOUX FALLS         43.57N 96.73W
12/28/2018  M4.7 INCH        MINNEHAHA          SD   OFFICIAL NWS OBS

            EVENT TOTAL SNOWFALL SINCE WEDNESDAY, 12/26.

0800 AM     SNOW             TYNDALL                 42.99N 97.86W
12/28/2018  M7.6 INCH        BON HOMME          SD   CO-OP OBSERVER

            CO-OP OBSERVER STATION TYNS2, TYNDALL.

0800 AM     SNOW             SANBORN                 43.18N 95.66W
12/28/2018  M0.5 INCH        O'BRIEN            IA   CO-OP OBSERVER

            CO-OP OBSERVER STATION SNBI4, SANBORN.

0800 AM     SNOW             1 S MARSHALL            44.44N 95.79W
12/28/2018  M8.0 INCH        LYON               MN   COCORAHS

            COCORAHS STATION MN-LY-2, MARSHALL 0.6 S.

0800 AM     SNOW             5 W BRUCE               44.43N 97.00W
12/28/2018  M8.7 INCH        BROOKINGS          SD   COCORAHS

            COCORAHS STATION SD-BK-45, 5 W BRUCE.

0800 AM     HEAVY SNOW       2 S ARMOUR              43.30N 98.34W
12/28/2018  M8.0 INCH        DOUGLAS            SD   EMERGENCY MNGR

0700 AM     SNOW             1 WNW CANTON            43.31N 96.59W
12/28/2018  M3.5 INCH        LINCOLN            SD   CO-OP OBSERVER

            CO-OP OBSERVER STATION CNNS2, CANTON.

0700 AM     SNOW             1 WNW LAKEFIELD         43.68N 95.18W
12/28/2018  M2.3 INCH        JACKSON            MN   CO-OP OBSERVER

            CO-OP OBSERVER STATION LKFM5, LAKEFIELD.

0700 AM     SNOW             WHITE LAKE              43.73N 98.72W
12/28/2018  M9.2 INCH        AURORA             SD   CO-OP OBSERVER

            CO-OP OBSERVER STATION WITS2, WHITE LAKE.

0700 AM     SNOW             4 NNE SIBLEY            43.45N 95.71W
12/28/2018  M1.0 INCH        OSCEOLA            IA   CO-OP OBSERVER

            CO-OP OBSERVER STATION SIBI4, SIBLEY.

0700 AM     SNOW             DE SMET                 44.38N 97.55W
12/28/2018  M7.0 INCH        KINGSBURY          SD   COCORAHS

            COCORAHS STATION SD-KY-5, DE SMET.

0700 AM     SNOW             4 SW SIOUX FALLS        43.50N 96.79W
12/28/2018  M6.2 INCH        MINNEHAHA          SD   COCORAHS

            COCORAHS STATION SD-MH-41, 3 SW SIOUX FALLS.

0700 AM     SNOW             WESSINGTON SPRINGS      44.08N 98.57W
12/28/2018  M6.0 INCH        JERAULD            SD   CO-OP OBSERVER

            CO-OP OBSERVER STATION WSPS2, WESSINGTON
            SPRINGS.

0700 AM     SNOW             2 NNE WORTHINGTON       43.65N 95.58W
12/28/2018  M3.0 INCH        NOBLES             MN   CO-OP OBSERVER

            CO-OP OBSERVER STATION WRNM5, WORTHINGTON.

0700 AM     SNOW             2 N CHESTER             43.93N 96.93W
12/28/2018  M7.1 INCH        LAKE               SD   CO-OP OBSERVER

            CO-OP OBSERVER STATION CHES2, CHESTER 2N.

0700 AM     SNOW             ORANGE CITY             43.00N 96.05W
12/28/2018  M0.8 INCH        SIOUX              IA   CO-OP OBSERVER

            CO-OP OBSERVER STATION ORCI4, ORANGE CITY.

0641 AM     HEAVY SNOW       2 S HURON               44.34N 98.22W
12/28/2018  M7.5 INCH        BEADLE             SD   OFFICIAL NWS OBS

            EVENT TOTAL SNOWFALL.

0630 AM     SNOW             2 ESE YANKTON           42.88N 97.36W
12/28/2018  M7.5 INCH        YANKTON            SD   CO-OP OBSERVER

            CO-OP OBSERVER STATION YTNS2, 2 SE YANKTON.

0600 AM     SNOW             HURLEY                  43.28N 97.09W
12/28/2018  M4.5 INCH        TURNER             SD   COCORAHS

            COCORAHS STATION SD-TR-9, HURLEY.

0600 AM     SNOW             EDGERTON                43.87N 96.13W
12/28/2018  M4.5 INCH        PIPESTONE          MN   COCORAHS

            COCORAHS STATION MN-PS-6, EDGERTON.

1100 PM     SNOW             MITCHELL                43.70N 98.04W
12/27/2018  M11.4 INCH       DAVISON            SD   CO-OP OBSERVER

            CORRECTS PREVIOUS SNOW REPORT FROM 2 S
            MITCHELL. CO-OP OBSERVER STATION MCLS2,
            MITCHELL.

0300 PM     SNOW             1 SSE VERMILLION        42.76N 96.92W
12/27/2018  M3.0 INCH        CLAY               SD   CO-OP OBSERVER

            CO-OP OBSERVER STATION VRMS2, 2 SE
            VERMILLION.

&&
Local storm report, Dec 28, 9:14 AM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY...CORRECTED
NATIONAL WEATHER SERVICE SIOUX FALLS SD
914 AM CST FRI DEC 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0907 AM     SNOW             2 N SIOUX FALLS         43.57N 96.73W
12/28/2018  M4.7 INCH        MINNEHAHA          SD   OFFICIAL NWS OBS

            EVENT TOTAL SNOWFALL SINCE WEDNESDAY, 12/26.

0800 AM     SNOW             TYNDALL                 42.99N 97.86W
12/28/2018  M7.6 INCH        BON HOMME          SD   CO-OP OBSERVER

            CO-OP OBSERVER STATION TYNS2, TYNDALL.

0800 AM     SNOW             1 S MARSHALL            44.44N 95.79W
12/28/2018  M8.0 INCH        LYON               MN   COCORAHS

            COCORAHS STATION MN-LY-2, MARSHALL 0.6 S.

0800 AM     HEAVY SNOW       2 S ARMOUR              43.30N 98.34W
12/28/2018  M8.0 INCH        DOUGLAS            SD   EMERGENCY MNGR

0800 AM     SNOW             5 W BRUCE               44.43N 97.00W
12/28/2018  M8.7 INCH        BROOKINGS          SD   COCORAHS

            COCORAHS STATION SD-BK-45, 5 W BRUCE.

0800 AM     SNOW             SANBORN                 43.18N 95.66W
12/28/2018  M0.5 INCH        OBRIEN            IA   CO-OP OBSERVER

            CO-OP OBSERVER STATION SNBI4, SANBORN.

0700 AM     SNOW             1 WNW CANTON            43.31N 96.59W
12/28/2018  M3.5 INCH        LINCOLN            SD   CO-OP OBSERVER

            CO-OP OBSERVER STATION CNNS2, CANTON.

0700 AM     SNOW             1 WNW LAKEFIELD         43.68N 95.18W
12/28/2018  M2.3 INCH        JACKSON            MN   CO-OP OBSERVER

            CO-OP OBSERVER STATION LKFM5, LAKEFIELD.

0700 AM     SNOW             4 NNE SIBLEY            43.45N 95.71W
12/28/2018  M1.0 INCH        OSCEOLA            IA   CO-OP OBSERVER

            CO-OP OBSERVER STATION SIBI4, SIBLEY.

0700 AM     SNOW             4 SW SIOUX FALLS        43.50N 96.79W
12/28/2018  M6.2 INCH        MINNEHAHA          SD   COCORAHS

            COCORAHS STATION SD-MH-41, 3 SW SIOUX FALLS.

0700 AM     SNOW             WESSINGTON SPRINGS      44.08N 98.57W
12/28/2018  M6.0 INCH        JERAULD            SD   CO-OP OBSERVER

            CO-OP OBSERVER STATION WSPS2, WESSINGTON
            SPRINGS.

0700 AM     SNOW             2 N CHESTER             43.93N 96.93W
12/28/2018  M7.1 INCH        LAKE               SD   CO-OP OBSERVER

            CO-OP OBSERVER STATION CHES2, CHESTER 2N.

0700 AM     SNOW             ORANGE CITY             43.00N 96.05W
12/28/2018  M0.8 INCH        SIOUX              IA   CO-OP OBSERVER

            CO-OP OBSERVER STATION ORCI4, ORANGE CITY.

0700 AM     SNOW             2 NNE WORTHINGTON       43.65N 95.58W
12/28/2018  M3.0 INCH        NOBLES             MN   CO-OP OBSERVER

            CO-OP OBSERVER STATION WRNM5, WORTHINGTON.

0700 AM     SNOW             DE SMET                 44.38N 97.55W
12/28/2018  M7.0 INCH        KINGSBURY          SD   COCORAHS

            COCORAHS STATION SD-KY-5, DE SMET.

0700 AM     SNOW             WHITE LAKE              43.73N 98.72W
12/28/2018  M9.2 INCH        AURORA             SD   CO-OP OBSERVER

            CO-OP OBSERVER STATION WITS2, WHITE LAKE.

0641 AM     HEAVY SNOW       2 S HURON               44.34N 98.22W
12/28/2018  M7.5 INCH        BEADLE             SD   OFFICIAL NWS OBS

            EVENT TOTAL SNOWFALL.

0630 AM     SNOW             2 E YANKTON             42.88N 97.36W
12/28/2018  M7.5 INCH        YANKTON            SD   CO-OP OBSERVER

            CO-OP OBSERVER STATION YTNS2, 2 SE YANKTON.

0600 AM     SNOW             EDGERTON                43.87N 96.13W
12/28/2018  M4.5 INCH        PIPESTONE          MN   COCORAHS

            COCORAHS STATION MN-PS-6, EDGERTON.

0600 AM     SNOW             HURLEY                  43.28N 97.09W
12/28/2018  M4.5 INCH        TURNER             SD   COCORAHS

            COCORAHS STATION SD-TR-9, HURLEY.

1100 PM     SNOW             MITCHELL                43.70N 98.04W
12/27/2018  M11.4 INCH       DAVISON            SD   CO-OP OBSERVER

            CORRECTS PREVIOUS SNOW REPORT FROM
            MITCHELL. CO-OP OBSERVER STATION MCLS2,
            MITCHELL.

0300 PM     SNOW             1 SSE VERMILLION        42.76N 96.92W
12/27/2018  M3.0 INCH        CLAY               SD   CO-OP OBSERVER

            CO-OP OBSERVER STATION VRMS2, 2 SE
            VERMILLION.

&&

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 27, 6:32 PM CSTRiver Flood WarningFSDO'Brien15 hr
Dec 28, 10:24 AM CSTRiver Flood WarningFSDClay47 hr
Dec 28, 10:24 AM CSTRiver Flood WarningFSDBuena Vista, Clay5 days
Dec 28, 3:53 PM CSTRiver Flood WarningFSDClay, Dickinson3 days

Nearby

River Flood Warnings in Iowa, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.